Is my left lower eyelid drooping because of botox being injected under the bottom lash line? (Photo)

I have botox all around my eyes for crow's feet. I also for the first time got a tiny amount injected right below each bottom lash line. The photo of the left is my left eye prior to the under lash line injection. The photo on the right is my left eye after the under lash line injection. It's obviously different. Is this caused by the botox? What are my options? Does this mean I can never have that area injected again without this happening?

Doctor Answers 9

Change in eyelid position due to Botox injection

While it is a bit difficult to say with certainty from the photographs provided, injection of Botox into the lower eyelid can lead to drooping of the lower lid.  This will wear off with time and your lid will return to its preinjection


Nashville Oculoplastic Surgeon
4.8 out of 5 stars 41 reviews

Yes

Without seeing you in person, it's impossible to say for sure, but I agree with my colleagues: looks like the Botox has caused your droop. It will wear off with time. Sorry that you are experiencing this. Best, Dr. Nazarian

Sheila S. Nazarian, MD
Beverly Hills Plastic Surgeon
4.9 out of 5 stars 52 reviews

Botox under lower lid lash line

Thank you for your question and sharing your photo.  A small dose of Botox can help reduce the fine lines under the lower lid lash line by relaxing the muscles.  However, this also causes a mild lowering of the lash line.  It will wear off, and I let patients know that they will either like it or not.  In addition, if they already have scleral show (the white part of the eye showing) then I don't recommend it as it could worsen this.

Botox around the Eyes

Botox carefully placed around the Crow's feet works nicely in reducing the lines around the eyes.  However, Botox injected under the lash line can cause this droop.  Do not inject Botox in this area in the future.  It will wear off over the next weeks.  Best, Dr. Green

Is my left lower eyelid drooping because of botox being injected under the bottom lash line?

Most likely BOTOX induced. But the minor minor differences well improve over the next few months as BOTOX wears off. I would NOT redo that area ever again... 

Botox

 Injecting Botox below the lower eyelid can cause drooping. Unfortunately, you will have to wait 3 to 4 months for it to wear off.  Typically, Filler's, chemical peels, and CO2 laser are the  non-surgical treatments of choice  for fine lines of the lower eyelid.   What many people fail to realize is that a majority of the lines that form on the lower eyelid have nothing to do with the Orbicularis muscle. Most of these lines are formed during smiling as the cheek raises.  Inexperienced injectors who do not understand facial anatomy and the function of the muscles, make the mistake of injecting the lower eyelids.  You will need for the Botox to wear off. After that, I would suggest either Filler's or a tissue-tightening procedure. Best of luck.Dr David Mueller

David P. Mueller, DDS
Virginia Beach Oral & Maxillofacial Surgeon
5.0 out of 5 stars 1 review

Yes it is

Yes, Botox injected under the lower lid can lead to lower lid ptosis, where the lid can drop.  In your case it looks very subtle, you have just a hint of white showing under your iris.  Why did you have the botox injected there?  Sometimes people do it if there is still aggressive wrinkle lines with animation under the lid, it can also help to drop the lid intentionally a mm or two in order to make the eye look bigger if your eyes are small and squinty to being with. 

It should wear off in the next couple months.  Discuss this with your injector next time.

Good Luck

Laxity of lower eyelid secondary to Botox

You are experiencing on of the risks of injecting Botox under the lower eyelid.   Stay to the lateral area and you will be fine.    Under the lid causes the lid to droop and can interfere with the lacrimal pump system.   My Best,  Dr Commons

Droopy lid

From your pictures, I don't see any significant or or obvious change pre or post injecion. Give the site 3-6 mos for the Botox effects to clear and then re-evaluate whether further injections are warranted.

Robert J. Smyth, MD
Cincinnati Facial Plastic Surgeon
3.7 out of 5 stars 10 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.